Thunderstorm Wind, Fayette
- When
- August 4, 2:45 PM EST
- Where
- Fayette County, Connellsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.017, -79.583
Trees and power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 4, 2:12 PM EST, 33 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED TO ADD AVIATION SECT
NATIONAL WEATHER SERVICE PITTSBURGH PA
312 PM EDT WED AUG 4 2004
.AVIATION...
SQUALL LINE APPROACHING WILL BRING RAIN AND THUNDERSTORMS TO THE
AIRPORTS. SOME STORMS COULD BE SEVERE WITH STRONG WINDS... HEAVY RAIN
AND HAIL. RAIN WILL CONTINUE BEHIND THE FRONT BRINGING MVFR OR IFR
CONDITIONS UNTIL THURSDAY MID MORNING.
&&
.SHORT TERM (THROUGH SATURDAY)...
ZONES WL BE ISSUED CLOSE TO 4 PM SO I CAN CLEAR MORE OF THE TSTM WATCH.
SFC LO NOT EXACTLY WHERE MODELS HAD IT. MAIN SVR WX THREAT FOR GUSTY
WINDS SEEMS TO BE SPEEDING E OF PIT AS I TYPE. TSTM WATCH ALREADY
CANCELLED FOR E OH. WL MENTION 70-80% POP OVERNIGHT (RAIN, CHC TSTM)
THEN CONTINUE CHANCE POPS FOR AT LEAST 1ST HALF OF THU, WHILE WE WAIT
FOR LARGE H5 TROF TO GET E OF CWA. NICE WEATHER FOLLOWS.
TOOK AVG OF AVN-NGM-ETA TEMPS AND POPS, WHILE DOVETAILING WITH
NEIGHBORS.
WL KEEP FLOOD WATCH OVERNIGHT. ETA HAS HVY RAIN...SPCLY S. PARTS OF
WATCH, PROB IN N, CAN BE CANCELLED (OR RE-CONSIDERED) BY EVE SHIFT.
&&
.LONG TERM (SATURDAY NIGHT THROUGH TUESDAY)...
MENTIONED CHC POPS MON NGT AND TUE AS NEXT SYSTEM PULLS THRU GRTLKS.
OTHERWISE DRY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FOR MDZ001 TIL 10 AM THURSDAY.
OH...FLASH FLOOD WATCH FOR OHZ039>041-048>050-057>059-068-069
TIL 10 AM THURSDAY.
PA...FLASH FLOOD WATCH FOR PAZ007>009-013>016-022-023-029>032
TIL 10 AM THURSDAY.
WV...FLASH FLOOD WATCH FOR WVZ001>004-012-021>023-041
TIL 10 AM THURSDAY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 556 AM EDT WED AUG 4 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-050955- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 556 AM EDT WED AUG 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A LOW PRESSURE SYSTEM WILL MOVE EASTWARD INTO THE OHIO VALLEY TODAY AND ACROSS WESTERN PENNSYLVANIA TONIGHT. SHOWERS AND THUNDERSTORMS WILL SPREAD INTO THE REGION LATER TODAY AND CONTINUE TONIGHT. SOME THUNDERSTORMS MAY BE SEVERE...ESPECIALLY THIS AFTERNOON AND TONIGHT. DAMAGING WINDS AND HAIL ARE POSSIBLE. SOME STORMS WILL ALSO CONTAIN TORRENTIAL RAINS. A FLOOD WATCH FOR FLASH FLOODING IS IN EFFECT FROM 6 PM THIS EVENING THROUGH 10 AM THURSDAY FOR PORTIONS OF WESTERN PENNSYLVANIA NORTH OF PITTSBURGH. .DAYS TWO THROUGH SEVEN... THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ON THURSDAY...MAINLY IN THE MORNING. HEAVY DOWNPOURS WILL BE POSSIBLE. A FLOOD WATCH FOR FLASH FLOODING WILL CONTINUE THROUGH 10 AM THURSDAY FOR PORTIONS OF WESTERN PENNSYLVANIA NORTH OF PITTSBURGH. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
309 PM EDT WED AUG 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG EAST MCKEESPORT 40.38N 79.81W
08/04/2004 ALLEGHENY PA LAW ENFORCEMENT
WIERES TORN DOWN BY FALLING TREES REPORTED IN TOWN.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
311 PM EDT WED AUG 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG 4 E ARMAGH 40.45N 78.96W
08/04/2004 INDIANA PA SKYWARN SPOTTER
NUMEROUS TREES REPORTED DOWN IN TOWN AND IN GAS CENTER.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
312 PM EDT WED AUG 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0309 PM TSTM WND DMG BLAIRSVILLE 40.43N 79.26W
08/04/2004 INDIANA PA SKYWARN SPOTTER
TREES DOWN WITHIN THE TOWN.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
315 PM EDT WED AUG 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 6 WNW NEW BETHLEHEM 41.04N 79.44W
08/04/2004 CLARION PA LAW ENFORCEMENT
2 TREES DOWN ALONG SQUIRREL HILL ROAD, ROUTE 861 IN
PORTERS TOWNSHIP.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
316 PM EDT WED AUG 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND DMG BROOKVILLE 41.16N 79.08W
08/04/2004 JEFFERSON PA LAW ENFORCEMENT
NUMEROUS TREES DOWN IN AND AROUND THE TOWN OF BROOKVILLE.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
344 PM EDT WED AUG 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG MORGANTOWN 39.64N 79.95W
08/04/2004 MONONGALIA WV COUNTY EOC
TRESS AND POWER LINES BLOWN DOWN.
0320 PM TSTM WND DMG FAIRMONT 39.48N 80.15W
08/04/2004 MARION WV SKYWARN SPOTTER
TREES BLOWN DOWN.
0330 PM TSTM WND DMG NEW MARTINSVILLE 39.66N 80.86W
08/04/2004 WETZEL WV SKYWARN SPOTTER
TREES AND WIRES BLOWN DOWN.
&&The Pittsburgh radar (KPBZ), 79 km away, was scanning. The volume nearest the first event began at 19:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418141.